Alert archive / California / Flash Flood Watches in 2022
Flash Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this flash flood watch at Aug 2, 2022, 9:42 AM PDT. It took effect at Aug 2, 2022, 2:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2022, 9:42 AM PDT (16:42 UTC)
- In effect from
- Aug 2, 2022, 2:00 PM PDT
- Expired
- Aug 2, 2022, 6:10 PM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
The text
As transmitted.
425
WGUS66 KEKA 021642
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
942 AM PDT Tue Aug 2 2022
CAZ107-030045-
/O.NEW.KEKA.FF.A.0001.220802T2100Z-220803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-
942 AM PDT Tue Aug 2 2022
* WHAT...Flooding caused by excessive rainfall and debris flow
around burn scars is possible.
* WHERE...A portion of northwest California, including the following
area, Northeast Trinity County and specifically around the Coffee
Creek Road area.
* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.
* IMPACTS...Heavy rainfall could trigger flash flooding...mud and
debris flow along drainages and low-lying areas.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting the
potential of heavy rainfall over multiple burn scars, which
may lead to flash flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
JT2 follow-up statements
963
WGUS66 KEKA 021749
FFAEKA
Flood Watch
National Weather Service Eureka CA
1049 AM PDT Tue Aug 2 2022
CAZ107-030400-
/O.CON.KEKA.FF.A.0001.220802T2100Z-220803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-
1049 AM PDT Tue Aug 2 2022
* WHAT...Flooding caused by excessive rainfall and debris flow
around burn scars is possible.
* WHERE...A portion of northwest California, including the following
area, Northern Trinity County and specifically the Coffee Creek
Road area.
* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.
* IMPACTS...Heavy rainfall could trigger flash flooding...mud and
debris flow along drainages and low-lying areas.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting the
potential of heavy rainfall over multiple burn scars, which
may lead to flash flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
JT392 WGUS66 KEKA 030110 FFAEKA Flood Watch National Weather Service Eureka CA 610 PM PDT Tue Aug 2 2022 CAZ107-030215- /O.CAN.KEKA.FF.A.0001.000000T0000Z-220803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Trinity- 610 PM PDT Tue Aug 2 2022 ...FLASH FLOOD WATCH HAS BEEN REPLACED WITH A FLASH FLOOD WARNING... The Flash Flood Watch is replaced by a flash flood warning for a portion of northwest California, including the following area, Northern Trinity. $$ ZVS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 5:14 AM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 5:14 AM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 514 AM PDT Tue Aug 2 2022 .SYNOPSIS...The threat for isolated thunderstorms will persist through this evening over the interior mountains. Interior temperatures will quickly warm back up and remain above normal all week. Northerly winds will build offshore by mid week, bringing a return of night and morning low clouds and fog. && .DISCUSSION...Lightning and thunderstorm activity has been occurring over southern and central parts of Oregon through the night. A moist southerly flow aloft has been feeding into northeastern Trinity county where rain gauges have been reporting 0.01 to 0.05 of an inch of rain. No cloud-to-ground lightning strikes have been detected across the forecast area through the night. We will probably see an uptick in lightning activity across the forecast area today, mainly in Trinity county around the Alps. Stronger diurnal heating is expected today with less multi-layer cloud cover. Precipitable water values remain quite high, above 1.25in, but confined mostly to mid levels (10kft MSL). Looking at the HREF probabilities for 1 inch or more in 6 hours, there is a 60% to 70% chance north of Carrville in NE Trinity. Calibrated guidance indicates max rain rates around 0.25/hr around Coffee Creek and Scott Mountain Summit, though HRRR has higher max rates approaching 0.50in/hr. Locally heavy rain will certainly be possible for NE Trinty County with storms this afternoon and early evening. Otherwise, a persistent cutoff low pressure system offshore will wander away and westward allowing upper ridging over the SW US to re-establish over the area through the rest of the week. This will result in quick warming and above normal temperatures all week. There are indications for another southerly moisture surge associated with the mid level remnants of Hurricane Frank. The bulk of the moisture appears to get absorbed into the cut-off low. An upstream kicker and mid level deformation will cross the area late Friday and we could see some showers or perhaps some elevated convection offshore with the passage of this shortwave. Models diverge on the persistence of the ridge and another moist air stream toward the latter portion of the weekend. This will need to be watched for more convection on Sunday into early next week. Else, seasonably hot temperatures and dry conditions are expected for the interior through early next week. && .AVIATION...Stratus and some patchy fog made its way into CEC from the north early this Tuesday morning and is advecting south along the coast. Light onshore flow and a strengthening low level inversion will work together to limit the improvement with only brief receding/scattering for today. LIFR CIGS and VIS will settle in for the northern terminals tonight while UKI remains VFR. && .MARINE...Light northerly to northwesterly winds of 5 to 10kts with small seas of 3 to 5 feet will continue on Tuesday. Northerlies will then increase early Wednesday morning. Advisory level winds will begin expanding outward from the southern waters by as early as Wednesday evening, and will strengthen through Thursday. The current forecast shows the northerlies breaking down/moving west late week and into the weekend as a meandering upper low nears, but there remains uncertainty in its evolution. Otherwise, steep, short period seas will begin to dominate the waters starting Wednesday while some small mid to long period southerly swells up to 3 feet persist. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 2, 4:15 AM PDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 415 AM PDT Tue Aug 2 2022 CAZ101-103-104-106-109-110-112>115-030000- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 415 AM PDT Tue Aug 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-107-108-111-030000- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Northeastern Mendocino Interior- 415 AM PDT Tue Aug 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible this afternoon and early this evening. The primary threat will be lightning strikes. Isolated and brief heavy rain will also be possible with storms, mainly in northeastern Trinity county along highway 3. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:27 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
Nearby
Flash Flood Watches in California, 2022Every flash flood watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.